Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

An invariance principle for reversed martingales


Author: R. M. Loynes
Journal: Proc. Amer. Math. Soc. 25 (1970), 56-64
MSC: Primary 60.30; Secondary 60.40
DOI: https://doi.org/10.1090/S0002-9939-1970-0256444-5
MathSciNet review: 0256444
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let ${X_n},\;n = 1,2, \cdots$, be a reversed martingale with zero mean and for each $n$ construct a random function ${W_n}(t)$, $0 \leqq t \leqq 1$, by a suitable method of interpolation between the values ${X_k}/{(EX_n^2)^{1/2}}$ at times $EX_k^2/EX_n^2$; these are the natural times to use. Then it is shown that the distribution of ${W_n}$ (in function space $C$ or $D$) converges weakly to that of the Wiener process, if the finite-dimensional distributions converge appropriately. It is also shown that the sufficient conditions recently given by the author for the central limit theorem for such martingales also imply convergence of finite-dimensional distributions. Illustrations of the use of these results are given in applications to $U$statistics and sums of independent random variables. A result for forward martingales exactly analogous to the first result above is also given, but is given no emphasis.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 60.30, 60.40

Retrieve articles in all journals with MSC: 60.30, 60.40


Additional Information

Keywords: Invariance theorem, martingale, reversed martingale, <IMG WIDTH="22" HEIGHT="20" ALIGN="BOTTOM" BORDER="0" SRC="images/img12.gif" ALT="$U$">-statistic, weak convergence, sums of independent identically distributed random variables, tail sums of independent random variables
Article copyright: © Copyright 1970 American Mathematical Society